| Model Number |
G07640 |
| Medical Device Problem Codes |
Break (1069); Difficult to Remove (1528); Unraveled Material (1664)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
02/02/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
As reported, during a procedure involving a peripheral arteriogram with intervention, the distal tip separated from a roadrunner extra-support bare mandril wire guide.Access was obtained in the left femoral artery to target the right superficial femoral artery and a chronic total occlusion of the right tibial vessels.The anatomy was reportedly very calcified; however, resistance was not encountered upon insertion of the device.The wire, which was not altered prior to use, was used with a cook cxi catheter during the procedure.The user pushed the wire and catheter through the chronic total occlusion below the knee, and the wire prolapsed outside of the catheter.The user then attempted to pull the wire back through the catheter; however, it was stuck.The user pulled harder on the wire, at which point the distal wire tip separated and was unable to be retrieved.There are no plans to retrieve the wire fragment, which remains in a small tibial branch.Due to severe calcification, the user was not able to cross through the chronic total occlusion; however, treatment above-the-knee, including within the superficial femoral artery, was completed successfully.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
Additional Manufacturer Narrative
Initial reporter occupation: occupation = lead tech.Pma/510(k) number = k183467.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.H3: (other): the device has been returned and preliminary evaluation has been performed; however, our investigation is ongoing and device evaluation summary will be included in our follow up report once our investigation has been completed.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
Upon return of the device, the wire guide was unraveled and separated.
Additional Manufacturer Narrative
Summary of event: as reported, during a procedure involving a peripheral arteriogram with intervention, the distal tip separated from a roadrunner extra-support bare mandril wire guide.Access was obtained in the left femoral artery to target the right superficial femoral artery and a chronic total occlusion of the right tibial vessels.The anatomy was reportedly very calcified; however, resistance was not encountered upon insertion of the device.The wire, which was not altered prior to use, was used with a cook cxi catheter during the procedure.The user pushed the wire and catheter through the chronic total occlusion below the knee, and the wire prolapsed outside of the catheter.The user then attempted to pull the wire back through the catheter; however, it was stuck.The user pulled harder on the wire, at which point the distal wire tip separated and was unable to be retrieved.There are no plans to retrieve the wire fragment, which remains in a small tibial branch.Due to severe calcification, the user was not able to cross through the chronic total occlusion; however, treatment above-the-knee, including within the superficial femoral artery, was completed successfully.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Upon return of the device, the wire guide was unraveled and separated.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The distal section of the wire was unraveled, and the wire tip was missing.A document-based investigation evaluation was performed.There have been no other reported complaints for this lot number.One relevant non-conformance was noted on the lot; however, all affected product was scrapped, and there are 100% inspections in place to capture the non-conformance.The product ifu warns the user to avoid advancing the wire when resistance is felt to avoid damaging the wire.The ifu also instructs the user to withdraw the wire slowly and gently under fluoroscopy.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Although one relevant non-conformance was noted on the lot, all non-conforming product was scrapped, there are 100% inspections in place to capture this non-conformance, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot-related complaints have been received from the field.Therefore, it was concluded that there is no evidence that non-conforming product exists in house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s highly calcified and totally occluded anatomy contributed to this event.The wire was reportedly stuck when the user pulled harder on the wire, at which point it unraveled and separated.The ifu instructs the user to withdraw the wire slowly and gently under fluoroscopy.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.